Jump to content

Sponsored Ads



  • Latest Donations

  • Advertisemnt

  • 14 Questions about VA Disability Compensation Benefits Claims

    questions-001@3x.png

    When a Veteran starts considering whether or not to file a VA Disability Claim, there are a lot of questions that he or she tends to ask. Over the last 10 years, the following are the 14 most common basic questions I am asked about ...
    Continue Reading
     
  • Ads

  • Most Common VA Disabilities Claimed for Compensation:   

    tinnitus-005.pngptsd-005.pnglumbosacral-005.pngscars-005.pnglimitation-flexion-knee-005.pngdiabetes-005.pnglimitation-motion-ankle-005.pngparalysis-005.pngdegenerative-arthitis-spine-005.pngtbi-traumatic-brain-injury-005.png

  • Advertisemnt

  • Advertisemnt

  • Ads

  • Can a 100 percent Disabled Veteran Work and Earn an Income?

    employment 2.jpeg

    You’ve just been rated 100% disabled by the Veterans Affairs. After the excitement of finally having the rating you deserve wears off, you start asking questions. One of the first questions that you might ask is this: It’s a legitimate question – rare is the Veteran that finds themselves sitting on the couch eating bon-bons … Continue reading

Sponsored Ads

  • Searches Community Forums, Blog and more

  • Donation Box

    Please donate to support the community.
    We appreciate all donations!

Recommended Posts

The VA PC doctor prescribed Zocor for me. I have never required any medication for lowering my cholesterol and have not had high cholesterol until now. I am 57 and my last blood draw my cholesterol jumped up to 236, 41 HDL, 166 LDL, and 147 TRI. The problem is the LDL, +160 is considered high while 130 is considered the normal.

Those here that have taken or are taking Zocor, I'd like to know the side effects you have experienced. I am hesitant to take any statin drug. I am normally lazy during the winter and just a little less lazy during the spring and summer. I fail at keeping up a regular exercise program such as taking a walk around the block......for some reason I end up on my Harley and the day is gone! LOL I purchased a complete Bowflex Extreme fitness machine in July of '04 and it is still in the boxes it came in, unopened. Either the Harley or the guitar playing seemed to take over and I haven't even gotten around to setting it up.

Anyway, I have been prescribed Zocor 20 mg, but am supposed to split the pills and take only a half of a pill at bedtime once a day. So I guess I would be taking only 10 mg dose at a time and some folks have considered 10 mg a very low dose. I know if I could just force myself to do a little exercise and do it faithfully every day, the LDL would drop I am certain, but I am the problem I know.

All the news I've heard about statins causing permanent weakness of the muscles, lethargy, and changes in personality, etc. I don't know what to think. So for me, I'd like to hear from other vets that are taking this drug.

Semper Fi!

RockyA

Share this post


Link to post
Share on other sites

Ad

Rocky,

Sorry to hear your blood fat #'s have gone haywire. The most serious problem with any of the statins seems to be severe muscle aches, usually in the larger muscles, particularly legs. These can be very painful and develop into significant problems so you will want to stop the med and talk to the Dr if these develop. Also early on you should have liver tests (say after a month of seemingly benign use) to make sure your liver enzymes arent out of whack.

Dont know of the other side effects you mentioned but the statins are getting more and more favorable press and even being prescribed to people without bad lipids for heart protection. Good luck and by the way that is a smaller dosage

Share this post


Link to post
Share on other sites

Rocky:

Zorcor works for me and I have been taking 20 mg a day for over 6 years. My LDL is a little low 32 but overall 149 is not bad at all. The most common problem for some is weakness in muscles and you need to have blood work at least every four months to make sure not damaging liver.

I recommend it and 10 mg is a very low dose as most start with 20mg and I know quite a few who take 40mg.

So if you wnat my opinion I think your Doc is looking out for you.

Share this post


Link to post
Share on other sites

Rocky- my neighbor, a WWII vet, developed a terrible limp after taking Simvastin-

The VA doc asked him if he was of Mid Eastern descent, he said no- are you Hispanic, he said no-

then the doctor asked what his ethnic background was- full bloodied Cherokee on his mother's side-

that was the reason for the limp-

The VA withdrew this med and prescribed another-

certain ethnic groups have reactions to meds and Simvastin is one of the meds that the VA has to be careful of giving out. The VA is supposed to ask your ethnic background before prescribing Vimstatin and maybe other statins too.

He is still limping a little but not as bad as before. He needed a cane it was so bad.

The VA is supposed to send side affect info with their meds or to out it in the med bag-

I think it is good idea to go to a medication site like Merck or the PDR (Physicians Drug Reference)

and check out if the meds match the pictures (PDR) and what the side affects are as well as contraindications-

some stuff cannot be taken with other meds.

Share this post


Link to post
Share on other sites

Rocky

I have been taking Zocor for a couple of years 40MG and the only effect has been a dramatic lowering of my cholesterol levels. It was hitting 270 and now is about 150 Total. Maybe 40 years from now our livers will turn to concrete but by then I will be dead and not worried.

Share this post


Link to post
Share on other sites
Guest
This topic is now closed to further replies.

  • Ads

  • Ad

  • Latest News
  • Our picks

    • OK so I had pancreatectomy in 2003 due to an impacted goldstone 2/3 of my  Pancreas was removed I am type one diabetes with very large scars continued diarrhea stomach problems Constant back and shoulder pain I recently received a Nexus letter from my  endocrinologist related to my service in the gulf war.  Any suggestions or advice from anyone
    • I would like to meet other Hadit members who live in Michigan.  We have at least two major VA Hospitals (Battle Creek, Ann Arbor).  Or maybe you go to the the John Dingell in Detroit.  

      I like Ann Arbor.  I like the fact that most of the doctors there are also at the UM Hospital.  I don't like how uickly they seem to turn over though.  
        • Like
      • 5 replies
    • Really?
      I am confused.  A few days ago I spoke to a person at a VARO who said if I die from something other than service-connected my husband gets zero, zilch, squat.  Hmmmmmm, it seems the rules change willy-nilly...I have been rated 100% P & T for over 10 years, MS is static, and I am 56 years of age.

      Can a fellow Veteran shed a light on this?

      Thank you.
        • Haha
      • 15 replies
    • Fund raising for HadIt.com
      The site is supported through ads and ad free subscriptions, we are also asking for any support you would like to send our way. You can give a $1 or more it all helps. Keep in mind though that it is NOT tax deductible and we are NOT a non profit. As the site grows so do the costs and ads and subscription do not always keep pace with the costs. Any help is appreciated, but not required.
      • 11 replies
    • Carol Ozanecki- Blue Water vet Advocate called me with this news:

      https://www.stripes.com/news/lawmakers-launch-new-effort-to-provide-agent-orange-coverage-for-blue-water-navy-vets-1.525395

      Also there is a article in Pop Culture she sent to me----mentionig Blue Water vets buy I felt it was too political to post here. You can google it if you want to read it.

       

       
      • 10 replies
×

Important Information

{terms] and Guidelines